Alert archive / Colorado / Special Weather Statements in 2012

Special Weather Statement, NWS Denver/Boulder, CO

July 31, 2012Denver County, Colorado

NWS Denver/Boulder, CO issued this special weather statement at Jul 31, 2012, 1:39 PM MDT for Denver County, Colorado. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2012, 1:39 PM MDT (19:39 UTC)
Expired
Jul 31, 2012, 2:30 PM MDT
In force
51 min
Issued by
NWS Denver/Boulder, CO

County Denver County, CO

The radar

The Denver radar (KFTG), 33 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-414 J/kg
Mixed-layer LCL
2225 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

210 
WWUS85 KBOU 311939
SPSBOU

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
139 PM MDT TUE JUL 31 2012

COZ036-039-040-312030-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY CO-
139 PM MDT TUE JUL 31 2012

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  EAST CENTRAL JEFFERSON COUNTY
  EXTREME NORTH CENTRAL DOUGLAS COUNTY
  WESTERN ARAPAHOE COUNTY
  SOUTHWESTERN ADAMS COUNTY
  DENVER COUNTY

AT 139 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING MARBLE SIZE HAIL...AND WIND GUSTS
TO AROUND 40 MPH.  THIS STORM WAS LOCATED OVER WESTERN DENVER...
MOVING EAST AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO SHERIDAN...
GREENWOOD VILLAGE...CHATFIELD RESERVOIR...SOUTHWESTERN DENVER
INTERNATIONAL AIRPORT...CENTENNIAL...WHEAT RIDGE...LITTLETON...
LAKEWOOD...ENGLEWOOD...DENVER...SOUTHWESTERN COMMERCE CITY...WESTERN
AURORA AND SOUTHERN ARVADA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD
LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3982 10477 3957 10477 3954 10514 3979 10514
TIME...MOT...LOC 1939Z 257DEG 11KT 3970 10503

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jul 31, 9:08 AM MDT, 4 hours 31 minutes earlier.

Area forecast discussion, Jul 31, 9:08 AM MDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
908 AM MDT TUE JUL 31 2012

.UPDATE...MAIN ISSUE THIS MORNING IS REGARDING THE TIMING/ONSET OF
THE THUNDERSTORMS THIS AFTERNOON. CURRENT STLT HAS AN AREA OF
THUNDERSTORMS NEAR GRAND JUNCTION THIS MORNING. HAVE TIMED THIS TO
MOVE INTO THE NORTH CENTRAL MOUNTAINS BY 16Z AND MOVING OFF THE
FOOTHILLS BY 18Z. BASED ON THIS SCENARIO...TIMING OF TSTMS WILL
NEED TO BE SPED UP BY 2-3 HOURS. FCST CAPES FM THIS MORNINGS
SOUNDINGS ARE AROUND 1700 J/KG AT KDEN AND 1000-1100 AT KGJT. PW
VALUES CLOSE TO ONE INCH AS WELL SO WET MICROBURSTS WITH HEAVY
RAIN AND DAMAGING WINDS THE PRIMARY ISSUES TODAY.

&&

.AVIATION...MAIN CHANGE TO THE TAFS WILL BE TO UP THE TIMING OF
TSTMS AT BJC TO 18Z AND KDEN/KAPA AROUND 19Z. AREAS OF TSTMS OVER
GRAND JUNCTION IS TIMED TO MAKE ITS WAY INTO THE DENVER AREA AT
THAT TIME. WET MICROBURSTS WILL LIKLY PRODUCE MVFR CIG AND OR VSBY
RESTRICTIONS FOR A SHORT TIME. HEAVY RAIN AND STRONG WINDS THE
PRIMARY THREATS FM THE STORMS. SHOULD SEE S/SWLY WINDS TRANSITIONS
TO WNWLY WINDS AS THE BOUNDARY ASSOCIATED WITH THE CONVECTION
MOVES THROUGH THE URBAN CORRIDOR WILL UPDATE THAT IN THE TAFS AS
WELL ON OR AFTER 18Z.

&&

.PREV DISCUSSION... /ISSUED 350 AM MDT TUE JUL 31 2012/

SHORT TERM...WATER VAPOR IMAGERY SHOWING THE UPPER HIGH AS
SHIFTED A BIT FURTHER WEST INTO NEW MEXICO... WHICH AS SHIFTED
THE MAIN MOISTURE PLUME FURTHER WEST AND NORTH INTO THE GREAT
BASIN AND WYOMING. OVERALL PRECIPITABLE WATER VALUES ARE STILL JUST OVER
AN INCH OVER THE CWA...BUT IS DOWN ABOUT A TENTH OF AN INCH IN THE
PAST 24 HOURS. STILL...CERTAINLY PLENTY OF MOISTURE AVAILABLE FOR
ANOTHER ROUND OF STORMS AGAIN TODAY. EVEN AT THIS HOUR...PLENTY OF
SHOWERS STILL ON GOING OVER THE PALMER DIVIDE REGION AND MORE
DEVELOPMENT OVER THE 4 CORNERS REGION. SO OVERALL MAY EXPECT
SLIGHTLY LOWER COVERAGE OF STORMS WEST OF THE DIVIDE BUT STILL
HEALTHY COVERAGE OVER EAST SLOPES AND PLAINS. AS HAS BEEN THE
CASE...URBAN CORRIDOR MAY BE ON THE DRY AGAIN WITH INITIAL DRYING
OUTFLOWS WITH INITIAL DEVELOPMENT AND THEN STORMS INTENSIFY AGAIN
FURTHER EAST ON THE PLAINS AS THEY ENCOUNTER DEEPER LOW LEVEL
MOISTURE. INDEED...THE WRF SIMULATED GOES IMAGERY SHOWING THIS
KIND OF SCENARIO WITH A COMPLEX OF STORMS DEVELOPING OVER THE
PLAINS AND PALMER DIVIDE BY LATE AFTERNOON AND EVENING. MODERATE
WESTERLY FLOW ALOFT OF 20-30KT AND SFC DEWPOINTS IN THE 50S
WILL RESULT IN SFC BASED CAPES FROM 1000-1500J/KG ESP EAST OVER
THE PLAINS. MIGHT SEE AGAIN VERY HEAVY RAIN...WIND GUSTS TO 60
MPH AND HAIL UP TO ONE INCH IN DIAMETER WITH THE STRONGEST STORMS.
SO WILL HAVE HIGHEST POPS EAST SLOPES AND FURTHER EAST OVER THE
FAR EASTERN PLAINS.

LONG TERM...THE SOUTHWEST MONSOON TAKES ONE LAST SHOT AT THE
FORECAST AREA ON WEDNESDAY. MODELS SHOW THE PLUME OF MID-LEVEL
MOISTURE DRAPED WEST-SOUTHWEST TO EAST-NORTHEAST OVER NORTHERN
COLORADO DURING THE DAY. THIS SHIFT TO MORE OF A ZONAL FLOW IS IN
RESPONSE TO THE UPPER LEVEL SUBTROPICAL RIDGE PROPAGATING WESTWARD
ACROSS NEW MEXICO. MODELS SHOW POOLING OF THIS MOISTURE AHEAD OF A
WEAK SHORTWAVE TROUGH AXIS SWINGING EASTWARD OVER NORTH-CENTRAL
COLORADO AROUND MIDDAY AND PASSING OVER NERN COLORADO LATER IN THE
AFTERNOON. IF IT WERE NOT FOR A DECREASE IN LOW-LEVEL MOISTURE WITH
DOWNSLOPE FLOW OFF THE FRONT RANGE...WE COULD HAVE HAD AN ACTIVE
STORM DAY ON OUR HANDS. AS IT STANDS...MODELS SHOW DRIER AIR MOVING
DOWN OFF THE FRONT RANGE AND ONTO THE NEARBY PLAINS DURING THE
AFTERNOON WITH PW VALUES DROPPING BELOW 0.80 INCH BY EVENING.
WHEREAS FARTHER OUT ON THE PLAINS PW VALUES REMAIN ABOVE AN INCH ALL
DAY. WITH THE INCREASING SHEAR AND INSTABILITY ASSOCIATED WITH THE
SHORTWAVE AND A GOOD AMOUNT OF LOW-LEVEL MOISTURE...STORMS FIRING
ALONG OUTFLOW BOUNDARIES AS THE SHORTWAVE PASSES COULD PRODUCE SOME
SIZABLE HAIL AND NOT JUST LOCALLY HEAVY RAINFALL. BASED ON CAPE
FIELDS...THE AREA WHERE THIS IS MORE LIKELY TO OCCUR IS ROUGHLY
SOUTHEAST OF AN AKRON-TO-ELBERT LINE. HERE STORMS MAY LINGER WELL
INTO THE EVENING. MEANWHILE STORMS IN THE HIGH COUNTRY SHOULD MOVE
FASTER ON WEDNESDAY...AND SO RAINFALL RESULTING IN FLASH FLOODING
APPEARS MINIMAL. PRIOR TO TROUGH PASSAGE SHOULD SEE AMPLE HEATING
WITH MAX TEMPERATURES CLIMBING TO THE LOW AND MID 90S AGAIN ON THE
PLAINS.

ON THURSDAY...THE UPPER RIDGE TO OUR SOUTH FLATTENS. THIS RESULTS
IN SLIGHTLY COOLING ALOFT AS THE MEAN 500MB FLOW BECOMES A BIT
MORE NORTHWESTERLY IN DIRECTION. MODELS HINT AT THE PASSAGE OF
YET ANOTHER WEAK SHORTWAVE LATE IN THE DAY...BUT BY THEN THE
MONSOON MOISTURE PLUME HAS BEEN SUPPRESSED WELL TO OUR SOUTH. SO
OTHER THAN SOME CLOUDS...A FEW LATE DAY WEAK T-STORMS IN THE HIGH
COUNTRY AND SLIGHTLY LOWER TEMPERATURES...THURSDAY LOOKS
REASONABLY CALM. FRIDAY SHOULD BE JUST AS DRY..IF NOT SLIGHTLY
DRIER...WITH ZONAL FLOW. SUSPECT WE/LL BE LUCKY TO SEE A STORM POP
EVEN IN THE HIGH COUNTRY THAT DAY. TEMPERATURES ON FRIDAY A SHADE
WARMER WITH HEIGHTS RISING IN ADVANCE OF A RATHER WELL DEVELOPED
TROUGH TRACKING EASTWARD OVER IDAHO AND MONTANA DURING THE DAY.

ON SATURDAY...THIS TROUGH PASSES TO OUR NORTH WITH A SFC COLD
FRONT TAGGING ALONG WITH IT. TEMPERATURES BEHIND THIS FRONT ARE
PRETTY COOL FOR THIS TIME OF YEAR. MODELS SHOW IT DROPPING SOUTH
THRU ERN WYOMING/WRN NEBRASKA DURING THE PRE-DAWN HOURS SATURDAY
MORNING AND ACROSS NERN COLORADO AND UP AGAINST THE FOOTHILLS
BEFORE 15Z. CROSS SECTIONS AND MODEL SOUNDINGS INDICATE A DECK
OF LOW CLOUDS FORMING ALONG THE BASE OF THE FOOTHILLS EARLY WITH
POST-FRONTAL UPSLOPE BREEZES. MAY SEE A FEW SPRINKLES WITH THE
STRATUS...BUT REALLY NOT MUCH MORE THAN THAT. FOR THE REMAINDER
OF THE DAY...LOW CLOUDS BURN OFF BEFORE NOON WITH HEATING..THEN A
STRAY STORM OR TWO OVER THE FRONT RANGE WITH AFTERNOON HEATING.
REALLY NOT MUCH ELSE. PROBABLY THE BIGGEST NEWS INVOLVES TEMPERATURES.
IF MODEL GUIDANCE TURNS OUT TO BE CORRECT...THE CONSECUTIVE 90 DEG
DAY TEMPERATURE STREAK IN DENVER SHOULD END ON SATURDAY WITH HIGHS
NOT EXPECTED TO CLIMB ABOVE THE MID 80S ON THE PLAINS.

FOR SUNDAY AND MONDAY...DRY CONDITIONS WILL PREVAIL AS TEMPS
GRADUALLY TREND UPWARD WITH THE UPPER RIDGE BUILDING OVER THE ROCKY
MTN REGION.

AVIATION...LOOKS LIKE RAIN SHOULD END AT APA BY 10Z AS MAIN BAND
OF SHOWERS SHIFTS EAST AND SOUTH. WILL PLAY A SIMILAR TIMING LIKE
YESTERDAY FOR TS DEVELOPMENT TODAY...AGAIN BEST CHANCES 21-24Z. MAY
SEE SOME BETTER CLEARING IN THE LATE EVENING AND OVERNIGHT PERIOD
WITH GENERAL DRYING TREND SEEN FROM OUR SOUTH AND SOUTHWEST.

HYDROLOGY...AS HAS BEEN THE CASE OVER PAST SEVERAL DAYS...HIGH
MOISTURE VALUES STILL EQUATES TO RAINFALL RATES OF ONE INCH IN 30
MINUTES OR LESS WITH STRONGEST STORMS. MODERATE WESTERLY FLOW
ALOFT WILL KEEP STORMS MOVING AT A GOOD CLIP BUT AGAIN WILL NEED
TO WATCH FOR STORM TRAINING.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...COOPER
LONG TERM....DANKERS
AVIATION...COOPER
Hazardous weather outlook, Jul 31, 10:59 AM MDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1059 AM MDT TUE JUL 31 2012

COZ030>051-011700-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1059 AM MDT TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TODAY
WITH WITH LOCALLY HEAVY RAINFALL POSSIBLE. THE STORMS WILL DEVELOP
IN THE MOUNTAINS BY NOON AND THEN SPREAD EASTWARD ACROSS THE URBAN
CORRIDOR AND NORTHEAST PLAINS THROUGH THE COURSE OF THE AFTERNOON
AND EVENING. THE STRONGER STORMS WILL PRODUCE HEAVY RAINFALL...WIND
GUSTS TO AROUND 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL.

THERE IS ENOUGH LOW LEVEL MOISTURE AND INSTABILITY ON THE
NORTHEAST PLAINS FOR ONE OR TWO SEVERE STORMS WITH DAMAGING WINDS
AND HAIL UP TO ONE INCH IN DIAMETER. THE MAIN THREAT FOR ANY
SEVERE STORMS WOULD BE EAST OF A LINE FROM FORT MORGAN TO LIMON.
GIVEN THE CONTINUED HIGH MOISTURE VALUES IN THE ATMOSPHERE...
RAINFALL RATES AROUND ONE INCH IN 30 MINUTES CAN BE EXPECTED FROM
THE STRONGEST STORMS. STORMS THAT TRAVEL OVER THE BURN SCARS MAY
RESULT IN LOCALIZED FLASH FLOODING CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE MONSOON ARE EXPECTED
AGAIN ON WEDNESDAY. HOWEVER...RAINFALL AMOUNTS ARE NOT EXPECTED TO
BE AS GREAT AS WITH STORMS EARLIER IN THE WEEK. A FEW STORMS ON
THE FAR EASTERN PLAINS MAY PRODUCE LARGE HAIL AND STRONG GUSTY
WINDS. FOR THE REMAINDER OF THE WEEK EXPECT DRIER CONDITIONS AS
THE FLOW OF MONSOONAL MOISTURE GETS DISRUPTED BY HIGH PRESSURE
ALOFT BUILDING OVER ARIZONA AND UTAH. ON SATURDAY...A COLD FRONT
MOVING INTO NORTHEAST COLORADO DURING THE PRE-DAWN HOURS WILL
USHER IN COOLER TEMPERATURES. AREAS NEAR THE FOOTHILLS MAY EVEN
SEE LOW CLOUDS AND SOME LIGHT RAIN SHOWERS DURING THE MORNING.
OTHERWISE DRY WEATHER WILL CONTINUE THROUGH EARLY NEXT WEEK WITH
TEMPERATURES GRADUALLY WARMING THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...HOWEVER
REPORTS OF HEAVY RAIN AND FLOODING WOULD BE APPRECIATED.

COOPER/DANKERS

In the hours before

Special weather statement, Jul 31, 1:03 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
103 PM MDT TUE JUL 31 2012

COZ036-039-040-311930-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY CO-
103 PM MDT TUE JUL 31 2012

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHEASTERN JEFFERSON COUNTY
  EXTREME WEST CENTRAL ARAPAHOE COUNTY
  EXTREME WEST CENTRAL ADAMS COUNTY
  WEST CENTRAL DENVER COUNTY

AT 104 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING MARBLE SIZE HAIL.  THIS STORM WAS
LOCATED OVER CENTRAL ARVADA...OR 11 MILES NORTHWEST OF DENVER...
MOVING EAST AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO IDLEDALE...
FEDERAL HEIGHTS...WHEAT RIDGE...SOUTHERN WESTMINSTER...SOUTHWESTERN
THORNTON...SOUTHWESTERN NORTHGLENN...LAKEWOOD...GOLDEN...WESTERN
DENVER AND ARVADA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3988 10520 3990 10499 3968 10499 3966 10529
      3985 10521
TIME...MOT...LOC 1904Z 265DEG 14KT 3981 10512
Special weather statement, Jul 31, 1:39 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
139 PM MDT TUE JUL 31 2012

COZ036-039-040-312030-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY CO-
139 PM MDT TUE JUL 31 2012

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  EAST CENTRAL JEFFERSON COUNTY
  EXTREME NORTH CENTRAL DOUGLAS COUNTY
  WESTERN ARAPAHOE COUNTY
  SOUTHWESTERN ADAMS COUNTY
  DENVER COUNTY

AT 139 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING MARBLE SIZE HAIL...AND WIND GUSTS
TO AROUND 40 MPH.  THIS STORM WAS LOCATED OVER WESTERN DENVER...
MOVING EAST AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO SHERIDAN...
GREENWOOD VILLAGE...CHATFIELD RESERVOIR...SOUTHWESTERN DENVER
INTERNATIONAL AIRPORT...CENTENNIAL...WHEAT RIDGE...LITTLETON...
LAKEWOOD...ENGLEWOOD...DENVER...SOUTHWESTERN COMMERCE CITY...WESTERN
AURORA AND SOUTHERN ARVADA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD
LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3982 10477 3957 10477 3954 10514 3979 10514
TIME...MOT...LOC 1939Z 257DEG 11KT 3970 10503

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 6:18 PM MDTSevere Thunderstorm WarningBOUWashington27 min
Jul 31, 1:03 PM MDTSpecial Weather StatementBOUBroomfield27 min
Jul 31, 2:13 PM MDTSpecial Weather StatementBOUDenver32 min
Jul 31, 2:51 PM MDTSevere Thunderstorm WarningBOUDouglas, Elbert29 min
Jul 31, 3:28 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert31 min
Jul 31, 4:43 PM MDTSpecial Weather StatementBOULincoln47 min
Jul 31, 5:39 PM MDTSpecial Weather StatementBOULincoln36 min

Nearby

Special Weather Statements in Colorado, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.